MAUDE Adverse Event Report: SURGICAL INNOVATIONS LIMITED YELLOPORT PLUS; YELLOPORT PLUS 5/10/12MM ARMOURED SWINGTOP

SURGICAL INNOVATIONS LIMITED YELLOPORT PLUS; YELLOPORT PLUS 5/10/12MM ARMOURED SWINGTOP
Model Number YA512STSA
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following a most recent fda inspection, this incident is being retrospectively reported.The complaint sample was inspected by the quality department, the customer has returned a swingtop lot number 700029 only.Upon inspection of the device, a small section of the 10ml blue silicone valve is detached, a tear is visible and a small piece of the silicone valve is loose.There is no other damage present on the device.The device history record for lot number 700029 was reviewed on the 28th february 2017, (b)(4) units were manufactured in november 2015.From review of previous complaints of a similar nature and the investigations that have been carried out, it is possible the silicone may have been damaged by the use of an instrument that is larger than what the 10mm swingtop housing is designed to accommodate.It is also possible that no additional lubrication may have applied to the 10mm valve which has caused excessive friction resulting in the silicone to tear.Medical grade lubricant is applied to the valve of each device to allow the ease of introduction of devices, however it is recommended that sufficient lubrication is applied to any instrument shafts that are passed through the valves and that care is also taken when going through the valve, particularly when using sharp instruments.
 
Event or Problem Description
A distributor reported that a customer noticed a piece missing on a swingtop device after 3 hours of operation.The doctor used a 10mm stortz camera scope instrument with the device.An xray was carried out to locate the missing piece inside the patient, the piece was not found.

Brand Name
YELLOPORT PLUS
Common Device Name
YELLOPORT PLUS 5/10/12MM ARMOURED SWINGTOP
Manufacturer (Section D)
SURGICAL INNOVATIONS LIMITED
clayton wood house
6 clayton wood bank
leeds, west yorkshire LS16 6QZ
UK  LS16 6QZ
MDR Report Key7058435
Report Number9680952-2017-00005
Device Sequence Number944334
Product Code GCJ
UDI-Device Identifier05051986006567
UDI-Public05051986006567
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberYA512STSA
Device Catalogue NumberYA512STSA
Device Lot Number700029
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2017
Initial Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1